MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS SLS II LASER SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS SLS II LASER SHEATH
Model Number 500-013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Iatrogenic Source (2498)
Date of Event 09/28/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device was discarded by the site.Therefore, evaluation is not possible.There is no allegation that a malfunction of the device caused or contributed to the reported event.
 
Event or Problem Description
A philips representative reported that a cardiac lead management procedure to remove a right ventricular (rv) lead commenced on (b)(6) 2018.The spectranetics sls ii laser sheath 500-013 was utilized to extract the lead without issue.The physician then put a guidewire in through the sls laser sheath for re-implant of an additional implantable cardioverter defibrillator (icd) lead.As the lead was placed, the patient's blood pressure began to slowly drop down into the 40s.Rescue efforts were implemented.After sternotomy was completed, the physician confirmed there was a tear in the innominate vein.They continued with the surgical rescue but the patient did not survive the procedure.

Brand Name
SPECTRANETICS SLS II LASER SHEATH
Common Device Name
SLS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7997540
Report Number1721279-2018-00150
Device Sequence Number1190713
Product Code MFA
UDI-Device Identifier00813132020316
UDI-Public00813132020316
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2019
Device Model Number500-013
Device Catalogue Number500-013
Device Lot NumberFKK17G07A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age63 YR
Patient Weight57
Date Report Sent to FDA01/01/2005